Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Abdominal pain, low temp with yellowish stool, had pancreatitis & septis, hospitalised for colonitis recently. Heavy alcohol consumption.

User rating for this question
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
abdominal pain, low temperature (95.6) with yellow stools. 1 year ago hospitalized with pancreatitis and septis. Last month hospitalized for colonitis. Continues heavy alcohol abuse, vodka. Symptoms continue.
Posted Sat, 2 Jun 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 10 hours later
Thanks for writing in.
The description of your symptoms and signs is suggestive of pancreatic insufficiency. With continued consumption of alcohol, it can cause a relapse of pancreatitis which can be fatal.
Continued alcohol consumption seems to have compromised liver function as well. The continuous, low grade fever could be because of early liver insufficiency or due to an infection.
Due to liver dysfunction and alcoholism, your immunological status has weakened making you susceptible to recurrent infections. Continuous abdominal pain and yellow stools are due to infection.
I would suggest the following
1. Stop alcohol immediately.
2. Start pancreatic enzyme preparations for improving digestion.
3. Liver tonics containing tricholine citrate /sorbitol/ornithine preparations. These need to be prescribed by your physician.
4. Have a balanced diet set by a dietician.
5. A course of antibiotics like fluororquinolones and the metronidazole till the septic complications totally resolve. These are prescription drugs and I would suggest that you be evaluated by your physician immediately.
I am sure you will be better if you follow the advice. But you need to remember that Alcohol consumption has to be stopped at any cost if you expect relief.
With Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor